Alert archive / Kentucky / River Flood Warnings in 2008
River Flood Warning 39, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 20, 2008, 9:38 PM CDT for Edmonson County, Kentucky. It took effect at Mar 21, 2008, 1:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 9:38 PM CDT (02:38 UTC)
- In effect from
- Mar 21, 2008, 1:00 AM CDT
- Expired
- Mar 21, 2008, 7:56 PM CDT
- In force
- 19 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
County Edmonson County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KLMK 210238 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1038 PM EDT THU MAR 20 2008 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT BROWNSVILLE AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON. .RECENT HEAVY RAIN ACROSS THE BASIN WILL CAUSE THE RIVER TO REACH FLOOD STAGE... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED FRIDAY MORNING. KYC061-211438- /O.NEW.KLMK.FL.W.0039.080321T0600Z-080321T1800Z/ /BRNK2.1.ER.080321T0600Z.080321T0600Z.080321T1200Z.NO/ 1038 PM EDT THU MAR 20 2008 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE GREEN RIVER AT BROWNSVILLE. * FROM AROUND MIDNIGHT TONIGHT TO FRIDAY AFTERNOON. * AT 10:00 PM THURSDAY THE STAGE WAS 17.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO 18.0 FEET AROUND MIDNIGHT TONIGHT. * IMPACT...AT 18.0 FEET...RIVER BEGINS TO OVERFLOW THE LOCK WALLS AND SOME OF THE LOWER BANKS...CREEKS...SLOUGHS...AND SOME BOTTOMLAND. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.7 FEET ON JAN 4 2004. $$ RL
3 follow-up statements
000 WGUS83 KLMK 211440 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 AM EDT FRI MAR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT BROWNSVILLE AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON. SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS AFTERNOON. KYC061-212146- /O.EXT.KLMK.FL.W.0039.000000T0000Z-080321T2146Z/ /BRNK2.1.ER.080321T0300Z.080321T1345Z.080321T1546Z.NO/ 1040 AM EDT FRI MAR 21 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT BROWNSVILLE. * UNTIL THIS EVENING. * AT 10:00 AM FRIDAY THE STAGE WAS 18.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 18.0 FEET...RIVER BEGINS TO OVERFLOW THE LOCK WALLS AND SOME OF THE LOWER BANKS...CREEKS...SLOUGHS...AND SOME BOTTOMLAND. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON DEC 5 1991. $$ RL
000 WGUS83 KLMK 211823 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 223 PM EDT FRI MAR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT BROWNSVILLE AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY.. GREEN RIVER AT ROCHESTER AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG... OHIO. SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. KYC061-220144- /O.EXT.KLMK.FL.W.0039.000000T0000Z-080322T0144Z/ /BRNK2.1.ER.080321T0300Z.080321T1345Z.080321T1944Z.NO/ 223 PM EDT FRI MAR 21 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT BROWNSVILLE. * UNTIL THIS EVENING. * AT 2:00 PM FRIDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 18.0 FEET...RIVER BEGINS TO OVERFLOW THE LOCK WALLS AND SOME OF THE LOWER BANKS...CREEKS...SLOUGHS...AND SOME BOTTOMLAND. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.3 FEET ON JAN 21 1988. $$ KYC031-177-183-220622- /O.CON.KLMK.FL.W.0037.000000T0000Z-080324T1251Z/ /RCHK2.1.ER.080320T2030Z.080322T0600Z.080324T0651Z.NO/ 223 PM EDT FRI MAR 21 2008 THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT ROCHESTER. * UNTIL MONDAY MORNING. * AT 2:00 PM FRIDAY THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY EARLY SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.0 FEET ON NOV 22 1988. $$ RL
000 WGUS83 KLMK 220056 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 856 PM EDT FRI MAR 21 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... GREEN RIVER AT BROWNSVILLE AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON. ADDITIONAL INFORMATION IS AVAILABLE AT WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). KYC061-220126- /O.CAN.KLMK.FL.W.0039.000000T0000Z-080322T0144Z/ /BRNK2.1.ER.080321T0300Z.080321T1345Z.080321T2152Z.NO/ 856 PM EDT FRI MAR 21 2008 THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER AT BROWNSVILLE. * AT 8:00 PM FRIDAY THE STAGE WAS 17.6 FEET. * FELL BELOW FLOOD STAGE AT 5:52 PM FRIDAY. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.4 FEET BY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:15 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 20, 6:15 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT THU MAR 20 2008 .SHORT TERM (TONIGHT AND FRIDAY)... HIGH PRESSURE WILL MOVE ACROSS THE LOWER OHIO AND TENNESSEE VALLEYS TONIGHT...KEEPING CLEAR SKIES AND LIGHT WINDS OVER THE AREA. WINDS WILL GRADUALLY BECOME SOUTHEAST TONIGHT...ESPECIALLY OVER THE WEST PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. DURING THE DAY FRIDAY...HIGH CLOUDS WILL GRADUALLY INCREASE OVER THE NORTH AND WEST PARTS OF THE AREA AS WEAK SHORT WAVE AND SURFACE LOW MOVE EAST ACROSS ILLINOIS AND INDIANA. RAIN WITH THIS SYSTEM WILL STAY TO OUR NORTH...BUT WINDS WILL INCREASE AND BECOME GUSTY DURING THE AFTERNOON. THE SOUTHERLY WINDS WILL KEEP TEMPERATURES A FEW DEGREES WARMER TONIGHT AND A FEW DEGREES WARMER ON FRIDAY. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... A WEAK WARM FRONT AND ASSOCIATED LOW LEVEL MOISTURE WILL MOVE THROUGH LATE FRIDAY NIGHT AND EARLY SATURDAY. THE FOCUS OF ANY PRECIPITATION WITH THIS WARM FRONT CONTINUES TO CENTER ON THOSE AREAS ADJACENT TO THE OHIO RIVER AND THE BLUEGRASS REGION OF NORTH CENTRAL KENTUCKY. IT STILL APPEARS AS THOUGH IF ANY PRECIP DOES FALL IT WILL BE ON THE LIGHT SIDE SO KEEPING LOW QPF AMOUNTS IN THE FORECAST LOOKS ON TRACK. TEMPS SHOULD BE MILD ENOUGH TO RESULT IN ALL RAIN...WITH THE EXCEPTION OF THE HIGHER ELEVATION IN THE BLUEGRASS REGION WHERE SOME LIGHT SNOW MAY MIX IN SATURDAY MORNING THOUGH NO ACCUMULATIONS ARE LIKELY WITH THIS LIGHT PRECIPITATION. HIGH PRESSURE BUILDS IN BY LATE SATURDAY AFTERNOON AND REMAINS OVER THE AREA THROUGH THE DAY ON TUESDAY. ONLY A WEAK SHORTWAVE TROUGH MOVING THROUGH SUNDAY NIGHT WILL GIVE THE AREA A SLIGHT CHANCE AT ANY PRECIP DURING THIS TIME FRAME...BUT AT THIS STAGE THIS LOOKS LIKE A PERIOD OF SPRINKLES AT BEST. TUESDAY NIGHT THROUGH THURSDAY WILL BE MORE ACTIVE AS A BROAD UPPER TROUGH DEVELOPS OVER THE EASTERN UNITED STATES. TEMPERATURES IN THE EXTENDED PERIOD WILL START OUT IN THE UPPER 40S TO LOWER 50S THROUGH THE FIRST HALF OF THE WEEKEND (BELOW NORMAL) BEFORE MODERATING NICELY IN THE LOWER TO MID 60S FROM SUNDAY ON (AT AND SLIGHTLY ABOVE NORMAL). && .AVIATION (00Z TAFS)... HIGH PRESSURE WILL PREVAIL ACRS THE REGION TONIGHT WITH LIGHT WINDS AND SCT-BKN CI. RETURN SLY FLO WILL INCREASE RAPIDLY FRI MORNING BEHIND HIGH AND IN ADVANCE OF LO PRES MOVG ACRS THE MIDWEST. WINDS EXPECTED TO GUST TO NEAR 30K. AS THE LOW REACHES THE WRN OH VLY LATE IN THE PERIOD...SOME LOW AND MID CLOUDS WILL DEVELOP/MOVE IN FROM THE NW. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...SCHOLZ LONG TERM....MACZKO AVIATION.....DK
Hazardous weather outlook, Mar 20, 3:11 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 411 PM EDT THU MAR 20 2008 INZ076>078-083-084-089>092-KYZ030-212015- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- 411 PM EDT THU MAR 20 2008 /311 PM CDT THU MAR 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AREAL FLOODING AND RIVER FLOODING CONTINUES ACROSS SOUTHERN INDIANA AND IN JEFFERSON COUNTY KENTUCKY. SEVERAL FLOOD WARNINGS REMAIN IN EFFECT. SEVERAL ROADWAYS REMAIN CLOSED...SO DRIVERS SHOULD USE CAUTION WHEN TRAVELING AND PLAN TO ALTERNATE ROUTES IF NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LARGER RIVERS INCLUDING THE OHIO RIVER WILL REMAIN UNDER FLOOD CONDITIONS INTO THE WEEKEND. KEEP ABREAST OF THE LATEST RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. INZ079-KYZ023>029-031>043-045>049-053>057-061>067-070>078-081-082- 212015- JEFFERSON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY- GRAYSON KY-HARDIN KY-BULLITT KY-OLDHAM KY-TRIMBLE KY-HENRY KY- SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 411 PM EDT THU MAR 20 2008 /311 PM CDT THU MAR 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. RIVER FLOODING WILL CONTINUE ALONG THE OHIO RIVER AND ALONG THE ROLLING FORK RIVER NEAR BOSTON AND THE GREEN RIVER AT WOODBURY AND ROCHESTER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RIVER FLOODING WILL CONTINUE ALONG THE OHIO RIVER AND ALONG ROLLING FORK RIVER NEAR BOSTON AND THE GREEN RIVER AT WOODBURY AND ROCHESTER INTO THE WEEKEND. KEEP ABREAST OF THE LATEST RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHOLZ
Nearby
River Flood Warnings in Kentucky, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.